MAUDE Adverse Event Report: ZIMMER BIOMET, INC. RINGLOC BI-POLAR HIP SYSTEM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. RINGLOC BI-POLAR HIP SYSTEM; PROSTHESIS, HIP
Catalog Number 11-165244
Medical Device Problem Codes Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
Health Effect - Clinical Codes Insufficient Information (4580); Aseptic loosening (4883)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: unk zimmer biomer bipolar head; unk depuy ultima stem.G2: foreign ¿ poland.The customer has indicated that the product will not be returned to zimmer biomet for investigation, as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a hip procedure due to the cup products not working.The cup was explanted and a provisional big head mounted on stem to prevent further proximal migration.A custom triflange component has been requested.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: a2; a3; a4; b5; b7; d4 lot; d6a; d10; g3; h2; h6 d10: cat # unk lot # 696440 zimmer biomet bipolar head.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a right hip surgery due to trauma and late loosening of the cup.The cup was explanted on an unknown date and a provisional big head mounted on the stem to prevent further proximal migration.A custom triflange has been requested for lack of bone stock.A full revision is planned but has not taken place to date.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: d4 cat number, udi, expiry date; g3; g4; h2.The following sections were corrected: d1; d4 lot number.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b5; b7; d10; g3; h2; h3; h4; h6 d10: cat# 802202804 lot # 3145138 femoral head 12/14 taper 28 mm diameter +7 mm neck length; unk depuy ultima stem.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined, however it is known that a zb head was used with a competitor stem and this is considered off label use per ifu it states, "only authorized combinations should be used¿ and ¿do not use components with components of any other system or manufacturer, unless authorized by zimmer biomet.¿ "zimmer biomet or its affiliates are not liable for complications that may arise from use of the device in circumstances outside of zimmer biomet¿s or its affiliates control including, but not limited to, product selection and deviations from the device¿s indicated uses or surgical technique." during follow-up it was noted the patient had fell down the stairs.It is also noted patient has a history of substance abuse.It is not known what caused the patient to fall, and whether this caused or contributed to the reported event.As per the ifu it states; "failure of the patient to follow postoperative care instructions involving rehabilitation can compromise the success of the procedure.The patient is to be advised of the limitation of the reconstruction and the need for protection of the implants from full load bearing until adequate fixation and healing have occurred.Excessive, unusual and/or awkward movement and/or activity, trauma, excessive weight, and obesity have been implicated with premature failure of certain implants by loosening, fracture, dislocation, subluxation and/or wear.Loosening of the implants can result in increased production of wear particles, as well as accelerate damage to bone making successful revision surgery more difficult." complaint is not confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent a right hip surgery due to trauma and late loosening of the cup.The patient fell on the stairs leading to traumatic cup loosening.The cup was explanted on an unknown date and a provisional big head mounted on the stem to prevent further proximal migration.A custom triflange has been requested for lack of bone stock.A full revision is planned but has not taken place to date.Attempts have been made and no further information has been provided.

Brand Name
RINGLOC BI-POLAR HIP SYSTEM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23108736
Report Number0001825034-2025-02964
Device Sequence Number13285824
Product Code JDI
UDI-Device Identifier00880304209831
UDI-Public(01)00880304209831(17)260121(10)696440
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K051569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/21/2026
Device Catalogue Number11-165244
Device Lot Number696440
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2025
Supplement Date Received by Manufacturer11/12/2025
01/14/2026
02/19/2026
Initial Report FDA Received Date09/22/2025
Supplement Report FDA Received Date12/09/2025
01/27/2026
03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age78 YR
Patient SexMale
Patient Weight90 KG